Alert archive / Georgia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 271, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 2, 2020, 4:24 PM EDT for Bleckley County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2020, 4:24 PM EDT (20:24 UTC)
- Expired
- Aug 2, 2020, 4:56 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Bleckley County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 810 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
887
WUUS52 KFFC 022024
SVRFFC
GAC023-022115-
/O.NEW.KFFC.SV.W.0271.200802T2024Z-200802T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
424 PM EDT Sun Aug 2 2020
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northeastern Bleckley County in central Georgia...
* Until 515 PM EDT.
* At 424 PM EDT, a severe thunderstorm was located over Rowland, or 9
miles northeast of Cochran, moving northwest at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Goldsboro, Rebie and Cary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3249 8340 3257 8325 3246 8316 3243 8315
3245 8318 3240 8323
TIME...MOT...LOC 2024Z 122DEG 11KT 3244 8321
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
678
WWUS52 KFFC 022038
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
438 PM EDT Sun Aug 2 2020
GAC023-022115-
/O.CON.KFFC.SV.W.0271.000000T0000Z-200802T2115Z/
Bleckley GA-
438 PM EDT Sun Aug 2 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHEASTERN BLECKLEY COUNTY...
At 438 PM EDT, a severe thunderstorm was located over Goldsboro, or 7
miles northeast of Cochran, moving northwest at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Goldsboro and Rebie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3242 8327 3254 8323 3246 8316 3243 8315
3245 8318 3240 8323
TIME...MOT...LOC 2038Z 122DEG 11KT 3246 8325
HAIL...1.00IN
WIND...60MPH
$$885
WWUS52 KFFC 022056
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
456 PM EDT Sun Aug 2 2020
GAC023-022105-
/O.CAN.KFFC.SV.W.0271.000000T0000Z-200802T2115Z/
Bleckley GA-
456 PM EDT Sun Aug 2 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BLECKLEY COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled. However gusty winds are still possible with this
thunderstorm.
LAT...LON 3242 8327 3254 8323 3246 8316 3243 8315
3245 8318 3240 8323
TIME...MOT...LOC 2052Z 122DEG 11KT 3249 8330
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:22 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Aug 2, 3:22 PM EDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 322 PM EDT Sun Aug 2 2020 .SHORT TERM /Tonight through Monday Night/... A broad upper trough extending from the Great Lakes to the Gulf will persist through the short term. This will keep our forecast area in a moist southwest flow aloft. Minimal impacts are expected as Tropical Storm Isaias skirts the GA coast on Monday...mainly in the form of increased pops. Enhanced tropical moisture associated with the storm will remain east of the area...but have continued chance to likely pops for the eastern portion of the forecast area for Monday. Isaias exits the area overnight Monday, with drier air filtering in behind it. Increased cloud cover and convection on Monday will keep temperatures notably cooler over much of northern and eastern Georgia...with highs only in the upper 80s to near 90. West central Georgia...being the farthest from the storm's influence can expect to warm back into the low mid 90s. 41 .LONG TERM /Tuesday through Sunday/... LONG TERM /Tuesday through Sunday/... Only tweaks to the long term based on the latest guidance. BDL PREVIOUS DISCUSSION... As a broad upper level trough builds over the eastern CONUS, Isaias will continue to curve along the Atlantic coastline and rapidly move away from the area through Tuesday. The upper trough will remain centered over the Mississippi Valley through the remainder of the period. At the surface a cold front will enter northwest Georgia on Tuesday and slowly push south and east before becoming stationary near the southern border of our forecast area by Thursday morning. A slightly cooler and drier airmass is expected to filter into the area behind the cold front as it pushes into south-central Georgia. North Georgia will thus experience marginally cooler temperatures (back to near climatological normals), primarily during the morning, and slightly lower dewpoint values through the remainder of the week. Scattered diurnally driven convection is expected to continue each afternoon and evening through the remainder of the week, with the highest chances focused across eastern Georgia, which will be underneath the the eastern periphery of the trough and southwesterly flow aloft. King && AVIATION... 18Z Update... VFR conditions expected through the period. Some SCT040-050 expected for the afternoon. West winds will prevail today...mostly 8kt or less...then shift to the east tonight or early Monday. Have included TEMPO -TSRA for Atlanta area TAF sites and KAHN for 20Z-00Z. //ATL Confidence... 18Z Update... High confidence on all elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 72 88 68 90 / 30 60 50 20 Atlanta 73 87 70 89 / 30 50 30 20 Blairsville 66 78 62 82 / 60 70 50 30 Cartersville 71 87 68 90 / 30 60 30 20 Columbus 74 93 72 94 / 20 20 20 10 Gainesville 71 83 68 88 / 40 60 40 20 Macon 73 92 71 92 / 20 50 30 20 Rome 70 88 68 90 / 30 40 20 20 Peachtree City 72 87 69 90 / 30 40 30 20 Vidalia 75 87 72 94 / 50 80 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....BDL AVIATION...41
Hazardous weather outlook, Aug 2, 10:00 AM EDT, 6 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1000 AM EDT Sun Aug 2 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1000 AM EDT Sun Aug 2 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This afternoon and Tonight... Isolated to scattered thunderstorms are expected over north and central Georgia this afternoon into tonight. A few storms may be strong to possibly severe and produce strong to damaging winds, frequent lightning, and locally heavy rain. Heat indices of 97 to 103 can be expected over central and portions of north Georgia this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Scattered thunderstorms are possible across north and central Georgia Monday through Saturday. A few storms may be strong to possibly severe with strong to damaging winds, frequent lightning, hail, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 2, 2:50 PM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
250 PM EDT Sun Aug 2 2020
GAZ108-109-021915-
Wilcox GA-Dodge GA-
250 PM EDT Sun Aug 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILCOX AND SOUTHERN
DODGE COUNTIES UNTIL 315 PM EDT...
At 249 PM EDT...a strong thunderstorm was over Browning, or near
Abbeville...moving northwest at 5 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Abbeville, Rhine, Browning and Antioch Church.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3185 8334 3196 8340 3202 8319 3192 8317
3190 8321 3189 8320 3189 8321
TIME...MOT...LOC 1849Z 156DEG 6KT 3191 8328
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 2, 3:31 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
331 PM EDT Sun Aug 2 2020
GAZ097-022000-
Laurens GA-
331 PM EDT Sun Aug 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR LAURENS COUNTY UNTIL 400 PM
EDT...
At 331 PM EDT...a strong thunderstorm was over Harlow, or near
Dublin...moving northwest at 15 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Dublin, Dudley and Harlow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3248 8286 3240 8297 3252 8313 3263 8297
TIME...MOT...LOC 1931Z 140DEG 13KT 3248 8297
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Aug 2, 4:17 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
417 PM EDT Sun Aug 2 2020
GAZ096-097-109-022045-
Laurens GA-Bleckley GA-Dodge GA-
417 PM EDT Sun Aug 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LAURENS...NORTHEASTERN
BLECKLEY AND NORTHERN DODGE COUNTIES UNTIL 445 PM EDT...
At 417 PM EDT...a strong thunderstorm was over Rebie, or 10 miles
northeast of Cochran...moving northwest at 20 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Chester, Montrose, Goldsboro, Rebie and Rowland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3243 8310 3238 8319 3249 8334 3259 8318
TIME...MOT...LOC 2017Z 143DEG 16KT 3245 8320
HAIL...0.25IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 2:50 PM EDT | Special Weather Statement | FFC | Wilcox | 25 min |
| Aug 2, 3:31 PM EDT | Special Weather Statement | FFC | Laurens | 29 min |
| Aug 2, 4:17 PM EDT | Special Weather Statement | FFC | Bleckley | 28 min |
| Aug 2, 4:50 PM EDT | Special Weather Statement | FFC | Washington | 25 min |
| Aug 2, 5:24 PM EDT | Special Weather Statement | FFC | Madison | 21 min |
| Aug 2, 6:19 PM EDT | Severe Thunderstorm Warning | FFC | Jackson | 41 min |
| Aug 2, 7:04 PM EDT | Special Weather Statement | FFC | Jackson | 26 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.